Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 22, 2017, 8:24 PM MDT for 17 counties in North Dakota. It took effect at May 23, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 8:24 PM MDT (02:24 UTC)
- In effect from
- May 23, 2017, 2:00 AM MDT
- Expired
- May 23, 2017, 7:20 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS73 KBIS 230224 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 924 PM CDT Mon May 22 2017 NDZ001>003-009>011-017>021-031>034-040>044-231030- /O.NEW.KBIS.FR.Y.0005.170523T0800Z-170523T1500Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 924 PM CDT Mon May 22 2017 /824 PM MDT Mon May 22 2017/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 10 AM CDT /9 AM MDT/ Tuesday. * TEMPERATURES...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
2 follow-up statements
889 WWUS73 KBIS 230834 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 AM CDT Tue May 23 2017 NDZ001>003-009>011-017>021-031>034-040>044-231500- /O.CON.KBIS.FR.Y.0005.000000T0000Z-170523T1500Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 334 AM CDT Tue May 23 2017 /234 AM MDT Tue May 23 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURES...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
094 WWUS73 KBIS 231320 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 820 AM CDT Tue May 23 2017 NDZ001>003-009>011-017>021-031>034-040>044-231430- /O.CAN.KBIS.FR.Y.0005.000000T0000Z-170523T1500Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 820 AM CDT Tue May 23 2017 /720 AM MDT Tue May 23 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. The frost advisory has been cancelled as temperatures have warmed. $$ waa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 22, 4:39 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 22, 4:39 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 539 PM CDT Mon May 22 2017 .UPDATE... Issued at 534 PM CDT Mon May 22 2017 Quick update to increase PoPs through 01 UTC across south central North Dakota and into the James River Valley per radar trends in a High PoP/Low QPF scenario. && .SHORT TERM...(This evening through Tuesday) Issued at 259 PM CDT Mon May 22 2017 Diurnal convection peaking out this afternoon with the upper level trough moving through. Just enough cape for a few thunderstorms southwest this afternoon and early evening. Otherwise the convection will diminish quickly after sunset with skies slowly clearing tonight from the west. Tonight's lows will be in the upper 30s southwest to the upper 40s east. Will not mention frost as the minimum temperatures should be just above the frost threshold. On Tuesday the upper low will exit the region with rising heights at h500 suppressing convection most of the area. Tuesday will be partly sunny west with lingering clouds and a few showers across the James River Valley. Highs Tuesday upper 50s James River Valley to the upper 60s northwest. .LONG TERM...(Tuesday night through Monday) Issued at 259 PM CDT Mon May 22 2017 The extended will generally remain below normal for temperatures with limited precipitation. Initially the global models track an upper low across southern Canada pulling a cold front through western North Dakota Wednesday Afternoon. Scattered showers will form along the cold front. Cape is limited but zero to 6 km shear sufficient to support a few thunderstorms along the front. There will be lingering showers across the north and east Thursday. Friday through Memorial Day will see spotty showers but not anything widespread. Highs through the weekend into Memorial Day period mostly in the 60s to lower 70s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 534 PM CDT Mon May 22 2017 Rain showers will continue across south central North Dakota and the James River Valley early this evening, fading with sunset. MVFR stratus may impact the James River Valley tonight. Otherwise, VFR conditions are forecast for the upcoming 00 UTC TAF cycle. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...WAA LONG TERM...WAA AVIATION...AYD
Hazardous weather outlook, May 22, 4:30 PM MDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 530 PM CDT Mon May 22 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-232230- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 530 PM CDT Mon May 22 2017 /430 PM MDT Mon May 22 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for thunderstorms return Wednesday evening mainly over western into central North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:04 PM MDT | Frost Advisory | BIS | Adams, Burleigh, Dickey, Dunn, Emmons, Foster and 12 more | 17 hr |
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.